MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number ACRO-35-260
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: cook fusion omni-tome sphincterotome, fs-omni.Cook fusion quattro extraction balloon, fs-qeb-a.Investigation evaluation: our evaluation of the product said to be involved confirmed the report.There is wire guide coating damage near the distal end.The coil spring is still attached to the distal end of the wire guide.From approximately 8.0 cm to 18.8 cm from the distal end, the wire guide covering has folded over on itself at least once.Approximately 8.5 cm to10.0 cm from the distal end, the folded over portion of wire guide covering has split.Approximately 18.8 cm to 27.0 cm from the distal end is a section of bare core wire.There is a kink in the wire guide 25.8 cm from the distal end.From 27.0 cm to 33.0 cm from the distal end, the wire guide covering has a couple minor kinks and feels rough.The wire guide has a kink approximately 162.3 cm from the distal end.Due to the condition of the returned device it cannot be determined if any sections of the coating are missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use instruct the user to do the following: "prior to removing wire guide from holder, flush with 30 cc of sterile water." failure to flush the wire guide can result in damage to the wire guide.The instructions for use instruct the user to do the following: "flush endoscope accessory channel and/or lumen of device with sterile water, then insert wire guide floppy end first.Note: for best results, wire guide should be kept wet, if applicable." failure to flush the endoscope channel can result in damage to the wire guide.The instructions for use precaution the user that this product is not compatible with metal tip devices."use of this wire guide with metal tip ercp devices may result in damage to the external coating and/or tip of the wire guide." the reported observation can occur if the wire guide was used with an incompatible accessory device.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.According to the report, the user felt resistance during use with a cook fusion quattro extraction balloon.Prior to distribution, all acrobat calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook acrobat calibrated tip wire guide.A cook fusion omni-tome was used with the wire guide to access the common bile duct.An exchange was made for a cook fusion quattro extraction balloon.Balloon sweeps were made.The initial sweeps were made without difficulty.The team began to feel resistance when making balloon sweeps.Then, they were no longer able to make balloon sweeps and had to remove both the wire guide and the balloon.When the wire guide was inspected after removal, the coating of the acrobat was noted to have folded back onto itself.The procedure was completed by opening a new wire guide, and starting over to access the common bile duct and finishing balloon sweeps.

Brand Name
ACROBAT¿ CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5924919
Report Number1037905-2016-00331
Device Sequence Number945743
Product Code OCY
UDI-Device Identifier00827002342651
UDI-Public(01)00827002342651(17)190630(10)W3742444
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K122816
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberACRO-35-260
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/06/2016
Device Age2 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2016
Initial Report FDA Received Date09/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS DUODENOSCOPE, UNKNOWN MODEL